Alert archive / Kansas / Freeze Warnings in 2012
Freeze Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this freeze warning at Oct 5, 2012, 1:38 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 6, 2012, 11:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 1:38 PM MDT (19:38 UTC)
- In effect from
- Oct 6, 2012, 11:00 PM MDT
- Expired
- Oct 7, 2012, 9:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WWUS73 KGLD 051938 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 138 PM MDT FRI OCT 5 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060345- /O.NEW.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 138 PM MDT FRI OCT 5 2012 /238 PM CDT FRI OCT 5 2012/ ...FREEZE WARNING IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ SATURDAY TO 9 AM MDT /10 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ SATURDAY TO 9 AM MDT /10 AM CDT/ SUNDAY. * TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING SUNDAY. * TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 26 TO 28 DEGREES. * OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
6 follow-up statements
475 WWUS73 KGLD 060316 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 916 PM MDT FRI OCT 5 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061215- /O.CON.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 916 PM MDT FRI OCT 5 2012 /1016 PM CDT FRI OCT 5 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ SATURDAY TO 9 AM MDT /10 AM CDT/ SUNDAY... * TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING SUNDAY. * TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 26 TO 28 DEGREES. * OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
674 WWUS73 KGLD 061035 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 435 AM MDT SAT OCT 6 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061900- /O.CON.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 435 AM MDT SAT OCT 6 2012 /535 AM CDT SAT OCT 6 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 9 AM MDT /10 AM CDT/ SUNDAY... * TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING SUNDAY. * TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 24 TO 28 DEGREES MOST LOCATIONS. * OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BULLER
725 WWUS73 KGLD 061911 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 111 PM MDT SAT OCT 6 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070500- /O.CON.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 111 PM MDT SAT OCT 6 2012 /211 PM CDT SAT OCT 6 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 9 AM MDT /10 AM CDT/ SUNDAY... * TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING SUNDAY. * TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 24 TO 28 DEGREES AT MOST LOCATIONS. * OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
115 WWUS73 KGLD 070236 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 836 PM MDT SAT OCT 6 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- /O.CON.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 836 PM MDT SAT OCT 6 2012 /936 PM CDT SAT OCT 6 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ SUNDAY... * TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING SUNDAY. * TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 24 TO 28 DEGREES AT MOST LOCATIONS. * OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
215 WWUS73 KGLD 071200 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 600 AM MDT SUN OCT 7 2012 COZ091-092-KSZ013-027-041-042-071300- /O.CAN.KGLD.FZ.W.0001.000000T0000Z-121007T1500Z/ KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...SHARON SPRINGS...TRIBUNE...LEOTI 600 AM MDT SUN OCT 7 2012 /700 AM CDT SUN OCT 7 2012/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FREEZE WARNING. TEMPERATURES OF 28 DEGREES OR COLDER ARE NO LONGER EXPECTED. THEREFORE THE WARNING WAS CANCELLED. $$ COZ090-KSZ001>004-014>016-028-029-NEZ079>081-071500- /O.CON.KGLD.FZ.W.0001.000000T0000Z-121007T1500Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM- LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 600 AM MDT SUN OCT 7 2012 /700 AM CDT SUN OCT 7 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING... * TIMING/DURATION...TEMPERATURES WILL REMAIN REMAIN WELL BELOW FREEZING UNTIL MID MORNING. * TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 24 TO 28 DEGREES AT MOST LOCATIONS. * OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
862 WWUS73 KGLD 071500 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 900 AM MDT SUN OCT 7 2012 COZ090-KSZ001>004-014>016-028-029-NEZ079>081-071600- /O.EXP.KGLD.FZ.W.0001.000000T0000Z-121007T1500Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM- LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 900 AM MDT SUN OCT 7 2012 /1000 AM CDT SUN OCT 7 2012/ ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS MORNING... TEMPERATURES HAVE WARMED INTO THE LOWER 30S ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this freeze warning went out at Oct 5, 11:28 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 5, 11:28 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1128 AM MDT FRI OCT 5 2012 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 445 AM MDT FRI OCT 5 2012 FORECAST CONCERNS WILL BE PRECIPITATION TYPE AND TEMPERATURES INTO THE WEEKEND. SATELLITE SHOWING AN AMPLIFIED AND BLOCKY PATTERN FROM THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. VERY STRONG UPPER SYSTEM WITH WELL OVER 100 METER HEIGHT FALLS ASSOCIATED WITH IT. COLD AIR CONTINUES TO MOVE INTO THE AREA. AT JET LEVEL...THE MODELS DID NOT DO TOO BAD. OVERALL THE ECMWF AND GFS WERE DOING LITTLE BETTER THAN THE NAM AND CANADIAN. AT MID LEVELS...ALL THE MODELS WERE CLOSE BUT TENDED TO NOT HAVE THE WEST COAST RIDGE STRONG ENOUGH. THE NAM WAS THE WORST OF THE SET. THE NAM AND THE CANADIAN WERE DOING BETTER THAN THE REST ON THE SURFACE WIND AND PRESSURE FIELD. ON THE LOW LEVEL THERMAL FIELD...THE MODELS WERE CLOSE WITH THE ECMWF DOING THE WORST. TODAY/TONIGHT...THICKENING CLOUD COVER HAS SLOWED THE TEMPERATURE FALL AND REALLY DO NOT EXPECT THE TEMPERATURES TO DROP VERY MUCH MORE. DO NOT BELIEVE WILL BE SEEING AREAS OF FROST AND WILL BE MORE LIKE PATCHY. THEREFORE CANCELLED THE FROST ADVISORY. ALSO INCOMING SHORTWAVE TROUGH AND LEFT FRONT QUADRANT OF UPPER JET WILL AFFECT THE NORTHERN THIRD TO HALF OF THE AREA THROUGH EARLY THIS AFTERNOON. THIS HAS CAUSED PRECIPITATION TO GRADUALLY DEVELOP WITH TIME. THE NORTHERN PORTION OF THE AREA HAS THE DEEPEST LIFT AND MOISTURE AND THAT IS WHERE I WILL CARRY THE HIGHEST POPS. ALSO SINCE THAT IS WHERE THE DEEPEST MOISTURE IS...THERE IS ICE IN THE COLUMN WITH A WARM LOW LAYER. SO WILL PROBABLY SEE A RAIN OR RAIN SNOW MIX UP THERE THIS MORNING WITH LITTLE TO NO ACCUMULATION. FURTHER SOUTH IT WILL BE RAIN OR SPRINKLES. NAM LOOKS TOO DEEP WITH THE MOISTURE AND TOO COLD. TEMPERATURES WILL BE TRICKY. NEWEST NAM WARMED UP THE MAXES. MODELS WERE NOT TOO DIFFERENT OVERALL. WITH THE CLOUD COVER AND EASTERLY WINDS...TENDED TO GO SLIGHTLY COOLER THAN THE WARMEST GUIDANCE. JET AXIS STAYS NEAR THE NORTHERN PORTION OF THE AREA OR JUST NORTH OF IT THROUGH THE NIGHT. BY LATE IN THE NIGHT THIS WOULD PUT SOME PORTIONS OF THE AREA IN A RIGHT REAR QUADRANT BUT THERE ARE DIFFERENCES IN POSITION. AFTER TODAYS SHORTWAVE MOVES THROUGH...IT LOOKS LIKE THE COLUMN GETS PRETTY DRY BELOW 700 MB AND DEEPER MOISTURE AND LIFT REALLY DOES NOT START INCREASING UNTIL NEAR TO AFTER 06Z. THIS CORRESPONDS WITH THE NEXT SYSTEM TO COME THROUGH IN THE FLOW. SO WILL SEE AN INCREASE IN POPS IN THE FAR WEST DURING THE LATER HALF OF THE NIGHT WITH THE HIGHEST POPS IN THE WEST. AGAIN NAM LOOKS TOO COLD AND TOO DEEP/SATURATED. IT LOOKS LIKE IT WILL BE ALL SNOW IN EASTERN COLORADO TO A RAIN/SNOW MIX A COUNTY OR TWO FURTHER EAST. LOOKS TO JUST BE MINOR ACCUMULATIONS AT THIS TIME. AS A RESULT OF CLOUDS INCREASING IN A SIMILAR AS THEY ARE RIGHT NOW...AM THINKING THAT MODELS WILL ONCE AGAIN BE TOO COLD AND AM THINKING PATCHY FROST WILL BE MORE IN ORDER...ESPECIALLY WITH PRECIPITATION DEVELOPING. CONSIDERING THAT AND THE UNCERTAINTY OF HOW THIS MORNING IS GOING TO PAN OUT...WILL NOT BE ISSUING A HIGHLIGHT FOR TONIGHT. THE FAR EAST WILL SEE THE LEAST CLOUD COVER AND CHANCE OF PRECIPITATION LATER TONIGHT SO DID INSERT PATCHY FROST. SATURDAY/SATURDAY NIGHT...THE ABOVE MENTIONED JET AXIS CONTINUES TO MOVE SOUTH THROUGH THE DAY AND IS SOUTH OF THE AREA BY EARLY EVENING. MODELS ALSO DIFFER IN WHERE THEY WANT TO PUT THE DEEPEST LIFT. SOME MODELS CONCENTRATE MORE FURTHER NORTH WHILE A FEW OTHERS CONCENTRATE MORE IN THE SOUTHWEST HALF. CONSIDERING THE JET POSITION AND THE TRAJECTORY OF THE SYSTEM...AM THINKING THAT THE SOUTHWEST HALF WILL HAVE THE BEST CHANCE OF PRECIPITATION...ESPECIALLY IN THE MORNING...AND THEN LESS IN THE AFTERNOON BEFORE ENDING BY 00Z. AGAIN IT LOOKS LIKE IT WILL BE ALL SNOW IN THE FAR WEST WITH A MIXTURE A LITTLE TO THE EAST OF THAT. CONSIDERING THE DIFFICULTY THE MODELS ARE HAVING WITH THIS...ONLY WENT WITH MINOR ACCUMULATIONS...MOSTLY NEAR AN INCH ALONG AND WEST OF THE COLORADO BORDER. IT LOOKS LIKE IT WILL BE CLEARING OUT LATER IN THE DAY WITH PRETTY COLD LOW LEVEL TEMPERATURES AND UNFAVORABLE WINDS. TENDED TO GO TOWARD THE COOLER GUIDANCE. QUESTION THEN BECOMES HOW FAST DOES IT CLEAR OUT SO THE TEMPERATURES CAN FALL. MODELS ARE HINTING AT SOME POCKETS OF CLOUD COVER AS HAVE ANOTHER SHORTWAVE TROUGH IN THE FLOW MOVING THROUGH. HOWEVER...THINK MOISTURE WILL HAVE BEEN CLEANED WITH SUBSIDENCE BEHIND PREVIOUS SHORTWAVE AND EXITING JET. SO BELIEVE THIS WILL BE THE COLDEST NIGHT. DAY SHIFT WILL NEED TO MONITOR THIS AND ADDRESS THIS APPROPRIATELY. SUNDAY/SUNDAY NIGHT...WILL HAVE A COLD START TO THE DAY. LOOK TO HAVE PLENTY OF SUN. KEPT ABOUT THE SAME TEMPERATURES AS IN THE PREVIOUS PACKAGE AS LOOKS REASONABLE. TENDED TO STAY NEAR THE COOLER GUIDANCE. DEPENDING ON HOW MUCH CLOUD COVER THERE IS...HOW LOW THE DEWPOINTS ARE AND HOW LIGHT THE WINDS BECOME...THIS NIGHT HAS THE POTENTIAL TO BE CHILLY AS WELL. LOWERED THE MINS A COUPLE OF DEGREES AS RESULT. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 445 AM MDT FRI OCT 5 2012 EARLY IN THE EXTENDED PERIOD THE UPPER PATTERN FOR THE FORECAST AREA IS DOMINATED BY A BROAD CYCLONIC FLOW OVER THE NORTHERN PLAINS AND GREAT LAKES. BY THE END OF THE PERIOD THE CYCLONIC FLOW SHIFTS EAST TOWARD NEW ENGLAND WHILE AN UPPER LOW NOW ASSOCIATED WITH THE REX BLOCK OVER THE PACIFIC MOVES INTO THE SOUTHWEST U.S. DYNAMICS WITH THE STRONG CYCLONIC UPPER FLOW TO THE NORTH WEAKENS OVER OUR AREA WITH TIME WHILE THE INFLUENCE OF THE UPPER LOW TO OUR SOUTHWEST DOESN'T QUITE REACH US DURING THIS PERIOD. THE BOTTOM LINE IS A FAIRLY SETTLED PERIOD FOR THE CENTRAL HIGH PLAINS...ESSENTIALLY IN BETWEEN MAJOR WEATHER SYSTEMS THROUGH THE EARLY TO MIDDLE PART OF NEXT WEEK. AT THE SURFACE...SEVERAL COLD FRONTS WILL TRACK SOUTHEAST THROUGH THE AREA WITH LITTLE OR NO ACTIVE WEATHER OTHER THAN A WIND SHIFT AND MINOR COOLING. THE FIRST COLD FRONT WILL ARRIVE TUESDAY FOLLOWED BY A SECOND STRONGER FRONT ON THURSDAY. FORECAST 850 MB TEMPERATURES WILL BE MOSTLY IN THE 10 TO 15C RANGE GIVING AFTERNOON HIGH TEMPERATURES IN THE 60S. LOOKING A BIT FURTHER OUT...BOTH GFS/EC BRING A GOOD CHUNK OF THE UPPER LOW IN THE SOUTHWEST U.S. OUT INTO THE CENTRAL PLAINS DURING THE FRI-SAT TIME FRAME. WILL NEED TO MONITOR THIS FEATURE FOR THE END OF NEXT WEEK FOR INCREASING PRECIP POTENTIAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1123 AM MDT FRI OCT 5 2012 SATELLITE AND LATEST METARS INDICATE STRATUS LIFTING OVER THE NEXT FEW HOURS AT KGLD AND KMCK. CONDITIONS WILL IMPROVE AT BOTH SITES TO VFR BY MID AFTERNOON AND CONTINUE OVERNIGHT. HOWEVER MID AND HIGH CLOUDS WILL INCREASE AS THE NEXT SYSTEM APPROACHES. LIGHT SNOW AND RESULTING MVFR CONDTIONS WILL MOVE INTO KGLD AROUND 12Z AND MCK NEAR THE END OF THIS FORECAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...DLF AVIATION...FS
Hazardous weather outlook, Oct 5, 10:54 AM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1054 AM MDT FRI OCT 5 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061545- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1054 AM MDT FRI OCT 5 2012 /1154 AM CDT FRI OCT 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE NEXT STORM SYSTEM WILL MOVE INTO THE REGION LATER TONIGHT. PRECIPITATION SHOULD BEGIN AS SNOW IN EASTERN COLORADO LATE THIS EVENING AND SPREAD SLOWLY EAST INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS OVERNIGHT. ACCUMULATIONS WILL BE LESS THAN A HALF INCH ACROSS MOST AREAS. IN THE FAR EASTERN PORTION OF THE AREA WHERE LITTLE TO NO PRECIPITATION IS EXPECTED...PATCHY FROST WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...LIGHT SNOW WILL SPREAD ACROSS THE AREA AND TAPER OFF LATE IN THE AFTERNOON. SNOWFALL AMOUNTS ALONG AND WEST OF THE COLORADO BORDER WILL BE AROUND AN INCH WITH LIGHT ACCUMULATIONS EAST OF THIS AREA. WARM GROUND TEMPERATURES AND LIGHT WIND WILL KEEP THE SNOW FROM BLOWING. A KILLING FREEZE IS POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in Kansas, 2012Freeze Warnings in Colorado, 2012Freeze Warnings in Nebraska, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.